IVIG Booster #1 Disaster

I went for my IVIG infusion yesterday. After we accessed my port, I got some Benadryl and Tylenol to prevent reactions/side effects. About 10 minutes into the infusion, I started breaking out in hives, flushing, my blood pressure dropped substantially, and my heart rate shot through the roof despite having Benadryl earlier. My neurologist said to discontinue the infusion until I get another injection of Xolair (which controls my allergic reactions), because he was afraid that I would trend further toward anaphylaxis and end up in the ICU with breathing issues. I’ll get the injection Monday and we will try again next Friday.

As annoyed as I am, I’m glad we are playing it safe because my vitals were trending toward major trouble.

Fingers crossed that next Friday’s infusion goes better!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s